Show simple item record

contributor authorPrabhata K. Swamee
contributor authorGovinda C. Mishra
contributor authorBhagu R. Chahar
date accessioned2017-05-08T20:49:00Z
date available2017-05-08T20:49:00Z
date copyrightJanuary 2000
date issued2000
identifier other%28asce%290733-9437%282000%29126%3A1%2828%29.pdf
identifier urihttp://yetl.yabesh.ir/yetl/handle/yetl/27948
description abstractThe minimum area section is a thoroughly investigated problem in the hydraulics literature. However, because of the complexities of the analysis, the design of a minimum seepage loss section has not been attempted as yet. In this investigation, using previously derived results, simplified algebraic equations for computation of seepage loss from triangular, rectangular, and trapezoidal canals have been presented, which replace accurately the cumbersome evaluation of complex integrals. Using these seepage loss equations and the general uniform flow equation, explicit equations for the design variables of minimum seepage loss canal sections have been obtained for each of the three canal shapes by applying nonlinear optimization technique. The optimal trapezoidal section has the least seepage loss and cross-sectional area among the three optimal sections. A step-by-step design procedure for rectangular and trapezoidal canal sections has been presented. The analysis also includes the sensitivity of the seepage loss to design variables around the optimum value.
publisherAmerican Society of Civil Engineers
titleDesign of Minimum Seepage Loss Canal Sections
typeJournal Paper
journal volume126
journal issue1
journal titleJournal of Irrigation and Drainage Engineering
identifier doi10.1061/(ASCE)0733-9437(2000)126:1(28)
treeJournal of Irrigation and Drainage Engineering:;2000:;Volume ( 126 ):;issue: 001
contenttypeFulltext


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record